Entex Pse

DRUG DESCRIPTION

Each Entex PSE (pseudoephedrine and guaifenesin) yellow coated, scored, long-acting tablet for oral administration contains

pseudoephedrine hydrochloride 120 mg

guaifenesin 600 mg

in a special base to provide a prolonged therapeutic effect.

This product contains ingredients of the following therapeutic classes: decongestant and expectorant.

Pseudoephedrine hydrochloride is a decongestant having the chemical name, benzenemethanol,(alpha)-[1-(methylamino)ethyl]-[ S -( R*, R* )]-, hydrochloride.

Guaifenesin is an expectorant having the chemical name, 1,2-propanediol, 3-(2-methoxyphenoxy)-.

Inactive Ingredients: Each tablet contains compressible sugar, D&C Yellow No. 10 Aluminum Lake, dioctyl sodium sulfosuccinate, FD&C Yellow No. 6 Aluminum Lake, hydroxypropyl cellulose, hydroxypropyl methylcellulose, magnesium stearate, polyethylene glycol, purified water, silicon dioxide, sodium citrate, stearic acid, and titanium dioxide.

What are the possible side effects of guaifenesin and pseudoephedrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop taking this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;
  • severe dizziness, anxiety, restless feeling, or nervousness;
  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or
  • increased blood pressure (severe...

Read All Potential Side Effects and See Pictures of Entex Pse

What are the precautions when taking pseudoephedrine and guaifenesin (Entex Pse)?

Before taking this medication, tell your doctor or pharmacist if you are allergic to pseudoephedrine or guaifenesin; or if you have any other allergies. Also tell your doctor if you have had a bad reaction to similar drugs (sympathomimetics such as ephedrine, phenylephrine). This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

Before using this medication, tell your doctor or pharmacist your medical history, especially of: breathing problems (such as emphysema, chronic bronchitis, asthma, smoker's cough), cough with blood or large amounts of mucus, high blood pressure, heart disease (such as chest pain, heart failure, heart attack), fast/slow/irregular heartbeat, diabetes, a certain eye...

Read All Potential Precautions of Entex Pse


Entex Pse Consumer (continued)

SIDE EFFECTS: Nausea or headache may occur. If either of these effects persist or worsen, tell your doctor or pharmacist promptly.

If your doctor has directed you to use this medication, remember that he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Tell your doctor immediately if any of these unlikely but serious side effects occur: dizziness, fainting, fast/irregular/pounding heartbeat, mental/mood changes (such as anxiety, confusion, nervousness, irritability), shaking (tremor), trouble sleeping, difficult/painful urination.

A very serious allergic reaction to this drug is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

In the US -

Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.

PRECAUTIONS: Before taking this medication, tell your doctor or pharmacist if you are allergic to pseudoephedrine or guaifenesin; or if you have any other allergies. Also tell your doctor if you have had a bad reaction to similar drugs (sympathomimetics such as ephedrine, phenylephrine). This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

Before using this medication, tell your doctor or pharmacist your medical history, especially of: breathing problems (such as emphysema, chronic bronchitis, asthma, smoker's cough), cough with blood or large amounts of mucus, high blood pressure, heart disease (such as chest pain, heart failure, heart attack), fast/slow/irregular heartbeat, diabetes, a certain eye problem (glaucoma), difficulty urinating (such as due to enlarged prostate), overactive thyroid (hyperthyroidism).

This drug may make you dizzy. Do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely. Limit alcoholic beverages.

Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).

Caution is advised when using this product in children because they may be more sensitive to its side effects, especially nervousness, irritability, and high blood pressure. (See also Uses Section.)

During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor.

The pseudoephedrine in this product passes into breast milk and may have undesirable effects on a nursing infant. It is unknown if guaifenesin passes into breast milk. Discuss the risks and benefits with your doctor before breast-feeding.


Entex Pse Patient Information Including Side Effects

Brand Names: Altarussin PE, Ambifed, Biotuss PE, Despec-SR, D-Feda II, Dynex, ExeFen, Guiatex II SR, Maxifed, Maxifed-G, Medent LD, Medent-LDI, Mucinex D, Nasabid SR, Nasatab LA, Nomuc-PE, Poly-Vent IR, Poly-Vent, Jr., Pseudatex, Pseudo GG, Pseudo GG TR, Pseudo Max, Q-Tussin PE, Respaire-120 SR, Robitussin Severe Congestion, Ru-Tuss Jr., Sudafed Non Drying Sinus, SudaTex-G, Touro LA-LD, Triaminic Softchews Chest Congestion, We Mist II LA, We Mist LA

Generic Name: guaifenesin and pseudoephedrine (Pronunciation: gwye FEN e sin, soo doe e FED rin)

  • What is guaifenesin and pseudoephedrine (Entex Pse)?
  • What are the possible side effects of guaifenesin and pseudoephedrine?
  • What is the most important information I should know about guaifenesin and pseudoephedrine?
  • What should I discuss with my healthcare provider before taking guaifenesin and pseudoephedrine?
  • How should I take guaifenesin and pseudoephedrine?
  • What happens if I miss a dose?
  • What happens if I overdose?
  • What should I avoid while taking guaifenesin and pseudoephedrine?
  • What other drugs will affect guaifenesin and pseudoephedrine?
  • Where can I get more information?

What is guaifenesin and pseudoephedrine (Entex Pse)?

Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of guaifenesin and pseudoephedrine is used to treat nasal and sinus congestion, and to reduce chest congestion caused by the common cold, infections, or allergies.

Guaifenesin and pseudoephedrine may also be used for purposes other than those listed in this medication guide.

What are the possible side effects of guaifenesin and pseudoephedrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop taking this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;
  • severe dizziness, anxiety, restless feeling, or nervousness;
  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or
  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure).

Keep taking guaifenesin and pseudoephedrine and talk to your doctor if you have any of these less serious side effects:

  • dizziness or headache;
  • feeling excited or restless;
  • sleep problems (insomnia);
  • nausea, vomiting, or stomach upset;
  • mild loss of appetite;
  • warmth, tingling, or redness under your skin; or
  • skin rash or itching.

This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about guaifenesin and pseudoephedrine?

Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Do not use a cough or cold medicine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take cough or cold medicine before the MAO inhibitor has cleared from your body.

Do not use any other over-the-counter cough or cold medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of one or more types of medicine. Read the label of any other medicine you are using to see if it contains a decongestant or expectorant.

Related Drug Centers
  • Guaifenex PSE 60
  • Entex Pse


Related Drugs Index: